Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Memory loss, tiredness and dizziness. What could be wrong?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Posted Wed, 27 Nov 2013 in Brain and Spine
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: Brain stroke and heart disease need to be excluded Detailed Answer: Hi Mrs XXXXXXX Thanks for your query. I wish you had given as much information as possible, about each of your problems. I will appreciate if you do that at the earliest, so that I can pinpoint the cause and advise you accordingly. In diabetes, there is progressive narrowing of the blood vessels due to deposition of cholesterol in their inner lining. This leads to reduced blood supply to the organs, particularly heart and brain. Narrowing of blood vessels cause heart disease, while it cause stroke in the brain. Hence, from the sketchy details provided, the following possibilities come to my mind:- * Neurological complication of diabetes, such as, a silent mild stroke. * Heart complications of diabetes, such as, heart disease, heart failure or enlarged heart. * Effects of High Blood Pressure. Consult your doctor and discuss your problems with him. He will order MRI of Brain, tests for heart and then decide on the best course of action for you. I will be happy to answer further clarifications, if any. Fond regards, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Memory loss, tiredness and dizziness. What could be wrong? 3 days later
Thank u so much for your advise. It made a lot of since. I did go to my doctor and he sent me to emergency room whereas they quickly started running tests on me. Then they kept me in hospital for the night. They did ct scan, blood tests, blood work, sonogram on neck, xray of chest, and xray of stomach. They could not find anything wrong. Here I am day after hospital and feel worse.This is so weird. I don't have any energy. Fills like I am weak. I get confused and still have loss of memory. Trouble speaking, walking or seeing and dizziness. Do u have any input to these symptons and what I need to do? Something is wrong. In hospital had elevated blood sugar and blood pressure.
Answered by Dr. Rakesh Karanwal 10 hours later
Brief Answer: Other possibility:hypoglycemia/brain complications Detailed Answer: Hi Mrs. XXXXXXX Nice to hear back from you. From the details of investigations done, it is not clear if 2-D Echo, Thallium scan of the heart/coronary angiography (to assess the narrowing of heart vessels), carotid angiography (to see the narrowing, if any, of brain vessels) was done; whether the doctors did your Thyroid hormone assay; what about blood sugar reports? It is a standard protocol to conduct these investigations in patients who present with symptoms as yours. If they have been done, the test reports would help me greatly. Assuming that the doctors have indeed carried out the said-tests and found them all to be normal, then, the causes narrow down to :- * HYPOGLYCEMIA :- If your symptoms occur off and on, there is a very strong possibility of the blood sugar going down dangerously as long as the symptoms last. Next time, try taking your blood sugar with glucometer (if you have one at home) DURING the symptoms. If found to be less than 60mg%, the diagnosis is confirmed. Alternatively, if the symptoms disappear within 10-15 minutes AFTER taking 6-8 spoons of glucose, the diagnosis is confirmed. Under these circumstance, your dose of anti-diabetic drugs will need to be reduced, under doctor's supervision. * MACROVASCULAR COMPLICATIONS OF BRAIN (whereby which the small blood vessels of the brain get narrowed with consequent reduced blood supply to the brain) due to diabetes :- similar symptoms tend to occur if brain complications of diabetes have set in. * Possible VITAMINS' DEFICIENCY of Vitamins B12, Folic Acid, Thiamine. Hence- with all tests reported as normal- I will recommend the following:- 1. Discuss your case AGAIN with your doctor and apprise him of the new possibilities; convince him to carry out investigations advised by me, if not already done; 2. Repeat Blood sugar levels - Fasting/post-prandial after each meal, at 3 AM AND, PARTICULARLY WHEN YOU HAVE THE SYMPTOMS, which will give an idea if you have been having episodes of hypoglycemia. 3. Take Disprin 75mg daily at bedtime; Vitamin B12 (1500mcg) once a day; Tab Folic acid 5mg once a day and Tab Thiamine 100mg once a day. I expect significant response to these medicines. 4. Keep your lipid levels to within ideal range for diabetics. 4. Lastly, persistent anxiety, mental stress with/without depression also produce similar symptoms. If you DO have features of these conditions, a regular course of anti-anxiety with anti-depressants will be of great benefit. Hope I have answered your queries. I will be happy to address to your further clarifications, if any. Fond regards, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor